MAUDE Adverse Event Report: SYNTHES GMBH STERNAL ZIPFIX WITH NEEDLE STERILE; CERCLAGE, FIXATION

SYNTHES GMBH STERNAL ZIPFIX WITH NEEDLE STERILE; CERCLAGE, FIXATION
Catalog Number 08.501.001.01S
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the product was damaged, ridges not on wire; unable to cinch to close.This report is for a sternal zipfix with needle sterile.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot, expiry date), d9 corrected: d4 primary udi number.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the sternal zipfix with needle sterile showed signs of tears or horizontal cuts on its outer surface.The locking head do not show any structural anomalies or post manufacturing damage.Additionally, the implant was found cut in two parts and the needle did not return.The structural conditions in which the implant was received cannot be confirmed as signs of handling are evident.Per sternal zipfix system surgical technique guide se_839363 rev.Ab.Precautions: do not damage the implant teeth and locking head by manipulating with instruments.Ensure that the locking head of the implant is free of soft tissue and/or surgical material that could prevent locking of the implant.Avoid clamping of implant in the area of the teeth or excessive bending/twisting of the implant, as this may lead to implant failure.Do not cut the implant directly at the notch.Removing the needle by bending or twisting will cause a deformed end that may damage the locking head during insertion.Always ensure that the implant end is cut and not deformed.If the implant is not cut, implant failure may occur.Handle implants carefully, especially needles, to avoid damaging critical structures, soft tissue and/or hand gloves.Avoid excessive force when tightening implant.Do not use forceps to tighten implant.Damage resulting from excessive force or forceps may cause implant failure.A functional test was conducted following the process established in sternal zipfix system surgical technique guide.The cut end was aligned with the smoot surface facing up and it was passed through the locking head.The implant was tightened successfully.No problems were identified in the functional test.Once the locking mechanism was activated, it was not possible to disengage the device.Therefore, the problem mentioned by the customer cannot be confirmed.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the sternal zipfix with needle sterile would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device.Product code: 08.501.001.01s-us.Lot number: 8628p23.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 24may2024.Manufacturing site: it's purchasen item, received from samaplast, shipped by bettlach.Expiry date: 31may2025.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STERNAL ZIPFIX WITH NEEDLE STERILE
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20279629
Report Number8030965-2024-11970
Device Sequence Number7453985
Product Code JDQ
UDI-Device Identifier10887587025971
UDI-Public(01)10887587025971(17)250531(10)8628P23
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number08.501.001.01S
Device Lot Number8628P23
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/15/2024
11/13/2024
11/28/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/16/2024
11/14/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown